EMA issues post-jab alert for medics | The Daily Star
12:00 AM, April 13, 2021 / LAST MODIFIED: 01:47 AM, April 13, 2021

ADVERSE-EVENT

EMA issues post-jab alert for medics

The safety committee of the European Medicines Agency (EMA) has asked those receiving the AstraZeneca vaccine (called Covishield in India) and medical professionals to look out for cases of unusual blood clots with low platelets, a rare adverse event with the vaccine.

It warned that though the chances of occurrence were very low, people ought to be aware of the symptoms so that they could seek prompt medical treatment to help recovery and avoid complications.

The EMA has categorised thrombocytopenia (drop in platelet level) alone as "common", which means the occurrence could be from one in 100 persons to lesser than one in 10 and the occurrence of thrombocytopenia in combination with thrombosis (clotting) as "very rare", which means it may affect less than one in 10,000 vaccinated persons.

Stay updated on the go with The Daily Star Android & iOS News App. Click here to download it for your device.

Grameenphone:
Type START <space> BR and send SMS it to 22222

Robi:
Type START <space> BR and send SMS it to 2222


Banglalink:
Type START <space> BR and send SMS it to 2225

Leave your comments

Top News

Top News

Top